MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22438-19
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous superficial femoral artery lesion using an emboshield nav6 embolic protection system (eps).When the eps was inserted into the anatomy, it was noted that the filter wasn't pulled all the way into the pod; therefore, resistance was felt getting the filter and barewire to the target lesion.An attempt was made to deploy the filter, but the barewire did not move the filter.It was noted that the tip of the barewire had bent and separated.The eps was removed from the patient and the procedure continued.Post treatment, a balloon was used to push the separated tip into the vessel wall.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, based on the information, the difficulties appear to be due to circumstances of the procedure.It is likely that the filter was not fully collapsed in the delivery catheter pod prior to insertion in the patient causing the reported resistance during advancement.Additionally, it is likely that advancing the delivery catheter against resistance caused damage to the delivery catheter resulting in deployment failure and causing the barewire tip to bend and separate.As a result, a balloon was used to push the separated tip into the vessel wall.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24691867
Report Number2024168-2026-01231
Device Sequence Number9706189
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280331(10)5041661
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5041661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityHispanic